Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodistrophy
Jan 23, 2008

I have been HIV+ for 5 years now - good lab results but wondering - when i do go on meds are there any that I should avoid if i want to reduce the risk of getting lipodistrophy? I read that there were certain protese inhibators used in the 90's that were known to be greater risk?

Response from Dr. Henry

Lipodystrophy is a complicated subject that involves both fat gain (lipohypertrophy) and fat loss (lipoatrophy). Non treatment factors such as genetics, aging, time with HIV, CD4 nadir and gender/racial factors contribute to the risk for fat changes. Fat loss has been most closely linked to use of the thymidine analogues (D4T and AZT). Fat gain has been harder to associate with any particular drug but it seemed to be more common with some of the older protease inhibitors that are not used as much now in the US (such as indinavir or nelfinavir). Fat problems are not being seen as often with many of the newer regimens. KH



Previous
Stopping Zetia
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement